Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 116, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2025, 10:32 PM EDT for Harris County, Troup County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2025, 10:32 PM EDT (02:32 UTC)
- Expired
- Apr 10, 2025, 11:03 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harris County, GA, Troup County, GA
The radar
The Maxwell AFB radar (KMXX), 72 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:03 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
204
WUUS52 KFFC 110232
SVRFFC
GAC145-285-110315-
/O.NEW.KFFC.SV.W.0116.250411T0232Z-250411T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1032 PM EDT Thu Apr 10 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Troup County in west central Georgia...
Northwestern Harris County in west central Georgia...
* Until 1115 PM EDT.
* At 1031 PM EDT, a severe thunderstorm was located over Fredonia, or
near Stroud, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rocky Point, Piedmont Heights, Cannonville, West Point, Jones
Crossroads, Baughs Crossroads, State Line Park, Abbottsford, Smiths
Crossroad, Whitesville-Pine Lake, Long Cane, and LaGrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3308 8505 3272 8492 3274 8511 3275 8514
3276 8514 3278 8512 3281 8517 3283 8517
3285 8515 3286 8519 3288 8519 3308 8523
TIME...MOT...LOC 0231Z 321DEG 25KT 3299 8527
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
155
WWUS52 KFFC 110303
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1103 PM EDT Thu Apr 10 2025
GAC145-285-110313-
/O.CAN.KFFC.SV.W.0116.000000T0000Z-250411T0315Z/
Troup GA-Harris GA-
1103 PM EDT Thu Apr 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TROUP AND
NORTHWESTERN HARRIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
west central Georgia.
&&
LAT...LON 3308 8505 3272 8492 3274 8511 3275 8514
3276 8514 3278 8512 3281 8517 3283 8517
3285 8515 3286 8519 3288 8519 3308 8523
TIME...MOT...LOC 0302Z 321DEG 25KT 3281 8510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:27 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 10, 10:27 PM EDT, 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 1027 PM EDT Thu Apr 10 2025 ...Evening Update... .UPDATE... Issued at 1011 PM EDT Thu Apr 10 2025 The Severe Thunderstorm Watch remains in effect until midnight from roughly I-20 down to a line from Columbus to Macon. The discrete storms earlier this afternoon have congealed into a line with bowing segments this evening. The hazards will continue to be hail (some quarter size) and damaging wind gusts up to 60 mph. Mid-level lapse rates ahead of this complex of storms is 7.0-7.5 C/km, although CAPE has largely decreased. The storms are maintaining steam in part thanks to the left exit region of a jet streak curving around the base of the trough aloft, which is aiding in ascent. The complex of storms will continue tracking southward through the overnight hours, exiting the southern tier of the CWA by the early morning hours. Martin && .SHORT TERM... (This afternoon through Friday) Issued at 232 PM EDT Thu Apr 10 2025 A cold front will move south across the CWA overnight and into tomorrow. Ahead of the frontal passage, scattered to numerous showers and thunderstorms are expected across much of north and central portions of GA this afternoon and evening. The hi-res models continue to be pretty consistent with the timing and with the general trends. A weak line of scattered showers and isolated thunderstorms will continue to move across northern portions of the state early this afternoon. A second, stronger and more organized, wave of convection is likely later this afternoon into the evening hours. The organized convection axis has shifted somewhat south from yesterday's runs...mainly along a path between metro ATL and Columbus and areas southeast. Afternoon/evening storms will have modest CAPE values (good heating/50s dewpoints) and steep lapse rates. Forecast soundings also show a decent inverted V structure, good for gusty storms. Still expecting large hail and damaging wind gusts as the primary severe weather hazards. Models continue to weaken the secondary wave of storms as it moves into central portions of GA this evening. Seems reasonable with the loss of heating and getting away from the main dynamic forcing to the north. Upper moves across the TN valley tomorrow. Models do tend to underestimate the amount of cloud cover as these types of systems move by, so have upped the sky grids a bit to compensate. Also, some scattered shra possible as the low may provide just enough lift. NListemaa && .LONG TERM... (Saturday morning through next Wednesday) Issued at 232 PM EDT Thu Apr 10 2025 Key Messages: - The potential exists for overnight frost formation north of Interstate 85 and patchy sub freezing temperatures in the mountains this weekend. - Dry weather is favored in the region between Saturday and Thursday. This Weekend: An area of surface high pressure will build into the Southeast over the weekend. This will combine with dry northwest flow aloft to produce fairs skies, mild temperatures and dry weather. Weakening surface pressure gradients should also lead to lighter winds in the region (especially on Sunday). Radiational cooling should be significant both Friday night and Saturday night and this may lead to some frost/freeze concerns across northern Georgia. On Saturday morning it looks like the coolest temperatures will be limited to the sheltered areas in the mountains of northeast Georgia. Then on Sunday morning the potential for at least Frost Advisory level conditions exists along and north of Interstate 85. For the northeast Georgia mountains there is a 50% chance of a Frost Advisory (overnight lows below 36 degrees) Friday night into Saturday morning, and a 50% chance of a Freeze Warning (overnight lows below 32 degrees) Saturday night and Sunday morning. Along and north of Interstate 85 there is a 40% chance of a Frost Advisory Saturday night and Sunday morning. High temperatures will struggle on Saturday due to continued northwest winds and the resulting CAA. As a consequence afternoon high temperatures should wallow in the lower 60s across north Georgia and claw their way into the upper 60s in central Georgia. High temperatures of this magnitude would be 7 to 12 degrees colder than seasonal averages. A transition to westerly winds, continued low relative humidity and sunshine should allow high temperatures to climb to within 1-3 degrees of seasonal averages on Sunday. Everywhere except the mountains can anticipate afternoon highs in the 70s. Considerations for Next Week: An upper level trough tracking through the Great Lakes early next week should bring southerly winds and WAA back to Georgia. Temperatures should respond accordingly by rising into the lower 80s Monday afternoon. Attention then turns to a potential cold frontal passage Tuesday or Tuesday night. This may lead to midweek temperature declines, with 70s favored on Wednesday. Trends in the GEFS and EPS guidance continue to pull back on the rain chances, with more than 90% of ensemble members keeping rain amounts under 0.10 inches in north Georgia. The odds of accumulating precipitation in central Georgia are less than 5%. Albright && .AVIATION... (00Z TAFS) Issued at 742 PM EDT Thu Apr 10 2025 Severe thunderstorms are moving SSE across north Georgia along and north of I-20. Hail -- some large -- is occurring with these storms. Expect convection to continue for the next several hours. Have a TEMPO for TSRA at ATL and the other metro sites until 04z, at AHN 01z-05z, and at MCN and CSG 04z-08z as the convection shifts southward. Gusty, erratic winds can be expected in TSRA. Mid-level ceilings (from ~4 kft to ~10 kft) are expected after the convection overnight with FEW/SCT MVFR clouds possible. //ATL Confidence...00Z Update... Medium confidence on ceilings overnight into tomorrow (Friday) morning. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 50 73 50 67 / 0 20 70 30 Atlanta 49 74 52 65 / 0 30 70 40 Blairsville 41 65 44 57 / 0 50 60 30 Cartersville 45 73 47 63 / 0 30 70 30 Columbus 46 77 53 71 / 0 10 60 30 Gainesville 47 71 49 63 / 0 30 70 30 Macon 47 76 54 71 / 0 10 60 20 Rome 42 73 47 63 / 0 40 70 30 Peachtree City 41 76 49 67 / 0 20 60 40 Vidalia 52 79 57 75 / 0 10 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Albright AVIATION...Martin
Hazardous weather outlook, Apr 10, 10:30 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1030 PM EDT Thu Apr 10 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1030 PM EDT Thu Apr 10 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A Severe Thunderstorm Watch remains in effect for portions of north and central Georgia until midnight tonight. The primary hazards with any severe storms will be damaging wind gusts up to 60 mph and quarter sized hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are expected Friday afternoon. A couple strong storms with pea to penny size hail are possible between 2 PM and 8 PM. Frost and freeze conditions may develop in northeast Georgia on Friday night. On Saturday night, these conditions may spread to all areas north of Interstate 85. Those with outdoor vegetation sensitive to freezing temperatures should monitor the forecast closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Apr 10, 10:13 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1013 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tstm Wnd Dmg 2 E Apple Valley 34.16N 83.47W
04/10/2025 Jackson GA Emergency Mngr
Large tree downed on road at intersection of
Waterworks Road and Wilbanks Road.
&&Local storm report, Apr 10, 10:15 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1015 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM Tstm Wnd Dmg 3 NE Nicholson 34.14N 83.38W
04/10/2025 Jackson GA Emergency Mngr
Tree downed on A C Smith Road.
&&Special weather statement, Apr 10, 10:17 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1017 PM EDT Thu Apr 10 2025
GAZ059-060-072-073-110245-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
1017 PM EDT Thu Apr 10 2025
...A strong thunderstorm will impact portions of northwestern
Baldwin, southwestern Putnam, northeastern Jones and southeastern
Jasper Counties through 1045 PM EDT...
At 1017 PM EDT, a strong thunderstorm was near Stanfordville, or 9
miles southeast of Monticello, moving east at 30 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ethridge, Plant Harlee Branch, Hillsboro, Browns Crossing, Resseaus
Crossroads, Stanfordville, Warfield, Blountsville, Willard,
Meriwether, Eatonton, and Milledgeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
central Georgia.
&&
LAT...LON 3327 8327 3326 8325 3323 8325 3321 8326
3320 8327 3319 8327 3319 8326 3303 8334
3317 8367 3335 8360
TIME...MOT...LOC 0217Z 289DEG 25KT 3324 8355
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 10, 10:22 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1022 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Lightning 1 SSW Hoschton 34.08N 83.77W
04/10/2025 Jackson GA Emergency Mngr
Lightning struck a house on White Trillium
Drive, causing a large hole in the roof.
Time is estimated.
&&Local storm report, Apr 10, 10:25 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1025 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM Hail Griffin 33.25N 84.26W
04/10/2025 M1.00 Inch Spalding GA Trained Spotter
Quarter size hail reported in Griffin.
&&Local storm report, Apr 10, 10:31 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1031 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Tstm Wnd Dmg 1 NE Sharpsburg 33.35N 84.63W
04/10/2025 Coweta GA Public
Large branches downed along Long Branch
Trail.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:06 PM EDT | Special Weather Statement | FFC | Fayette | 24 min |
| Apr 10, 8:06 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee | 39 min |
| Apr 10, 8:08 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Apr 10, 8:18 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton, Gwinnett, Hall | 30 min |
| Apr 10, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 29 min |
| Apr 10, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Coweta, Douglas, Fulton, Haralson and 2 more | 42 min |
| Apr 10, 8:35 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 25 min |
| Apr 10, 8:43 PM EDT | Special Weather Statement | FFC | Barrow, Clarke | 47 min |
| Apr 10, 8:57 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 48 min |
| Apr 10, 9:03 PM EDT | Special Weather Statement | FFC | Henry | 27 min |
| Apr 10, 9:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 7 more | 50 min |
| Apr 10, 9:21 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 24 min |
| Apr 10, 9:50 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Crawford, Henry, Jasper, Jones, Lamar and 7 more | 40 min |
| Apr 10, 9:56 PM EDT | Special Weather Statement | FFC | Harris, Heard, Meriwether, Talbot, Troup | 34 min |
| Apr 10, 10:17 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Apr 10, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jasper, Jones and 5 more | 46 min |
| Apr 10, 10:36 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Talbot, Taylor, Troup | 24 min |
| Apr 10, 11:05 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Apr 10, 11:11 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bleckley, Houston, Johnson, Laurens, Twiggs and 2 more | 37 min |
| Apr 10, 11:42 PM EDT | Special Weather Statement | FFC | Bleckley, Johnson, Laurens | 48 min |
| Apr 11, 12:08 AM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen, Wheeler | 52 min |
| Apr 11, 12:14 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart, Webster | 46 min |
| Apr 11, 2:22 PM EDT | Freeze Watch | FFC | Dawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more | 24 hr |
| Apr 11, 3:35 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
| Apr 11, 3:38 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Apr 11, 4:05 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Apr 11, 4:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Apr 11, 4:52 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Apr 11, 5:11 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Apr 11, 5:31 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Apr 11, 6:14 PM EDT | Special Weather Statement | FFC | Lamar | 31 min |
| Apr 11, 6:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.